Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 15, 2021, 2:20 PM CDT for Allen County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 15, 2021, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Wichita, KS
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
521
WWUS83 KICT 151920
SPSICT
Special Weather Statement
National Weather Service Wichita KS
220 PM CDT Thu Jul 15 2021
KSZ072-096-151945-
Neosho KS-Allen KS-
220 PM CDT Thu Jul 15 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 245 PM CDT.
* At 216 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Chanute...moving northeast at
20 mph.
* Wind gusts up to 50 mph will be possible with this storm. A brief
funnel will be possible with this storm.
* Locations impacted include...
Chanute, Erie, Savonburg, Elsmore, Stark and Petrolia.
LAT...LON 3758 9544 3774 9550 3791 9516 3788 9508
3772 9509 3757 9509
TIME...MOT...LOC 1919Z 247DEG 16KT 3769 9537
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:45 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 15, 12:45 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1245 PM CDT Thu Jul 15 2021 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT Thu Jul 15 2021 BOTTOM LINE UP FRONT: Much high chances for convection over the short term with very heavy rain likely. Main focus to he rain appears to be South Central and Southeast Kansas. Localized flooding is a possibility. Severe weather can't be ruled out. The short term will be very active in comparison to the past several days. Current satellite imagery shows the approaching front making its slow push into the CWA. Moisture transport ahead of the front still looks strong and will continue through the short term. As such, POPs will remain high for Thursday but the main question will be the residence time and/or the number of rounds of convection. Current radar and satellite imagery are showing a line of convection stretched across the Northern Central and Western Kansas. The short term CAMS are handling this fairly well and bring this convection through the CWA during the morning hours today. The CAMS differ on the handling of the convection during the afternoon and evening today. The ECMWF/GFS/Canadian families are not bullish on much for the afternoon. In contrast, the NAM and especially the NAM members of the CAMS are very bullish on this convection. Based on current radar data, which shows a developing MCV in the Panhandle of Oklahoma, it appears the NAM families have the right idea. As such, leaned toward the NAM solution at this time. The NAM solution also opens up the possibility for a sustained heavy rainfall over parts of the CWA. Current track of the developing MCV would place it over South Central and into Southeast Kansas during the afternoon. The presence of the MCV over the region during the afternoon, a time where heating will be at maximum and a generally uncapped atmosphere, indicates some convection could go upscale to severe levels. Unfortunately, the shear and general lapse rates are rather paltry. As such, the severe threat looks to limited to an isolated chance. The main severe threat looks to 60 mph winds and heavy rain. The presence of the MCV collocated with the very heavy PWs raises the likelyhood of flooding issues. Area flooding looks to be the primary threat with some river flooding possible as well. Temperatures are likely to be kept in check for today as well and could be a few degrees cooler than current forecast. Friday and Saturday will remain active but are not likely to be as active. The main front will push through the region Thursday night and will help dry the atmosphere out for a period of time. PW values are expected to drop below 1.2 inches for Friday. Additionally, forcing, instability and shear are all very limited. This lends to a fairly dry day for Friday. Friday night and into Saturday, the front is expected to drift back into the CWA and will be accompanied by some weak moisture advection as well. By Saturday afternoon, lapse rates will improve into the 6-8 Degrees/km and PW values will recover into the 1.5-2 inch range. CAPE values are better but still fairly weak hovering in the 1000-1500 J/Kg range. This makes it difficult to see what will kick off convection. At this time, it appears it will have to be the weak forcing of the front. Once convection starts, it should be able to sustain itself as the mid and upper levels will likely support it. Some strong thunderstorms are possible during the afternoon Saturday. Saturday night could be come much more active as the models are indicating a wave will move through the region along the front. This is likely to intensify the shower and thunderstorm activity. Some of this activity could contain an isolated severe thunderstorm. The main threat again looks to be 60 mph winds and very heavy rain. The GFS is the most bullish on this activity. The ECMWF also has this activity but is not as intense. This set up does indicate that flooding will likely be an issue Saturday afternoon and into the overnight hours. Metzger .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT Thu Jul 15 2021 The extended range will have an active start with the residual convection from Saturday night. This activity does look to diminish fairly quick by Sunday evening. The ECMWF and GFS families both indicate the front will push through the CWA and to the south. This will allow another Canadian high pressure to build to the northeast of the region. This will allow some mid level CAA to develop over the CWA and will knock temperatures back down below normal for much of next week. This is expected to last for a few days and mid to late next week, WAA advection is expected to return and allow temperatures to return to normal. Precipitating chances will drop off with Sunday and Monday having the best chances. Any convection that occurs on Sunday/Monday is not expected to be as intense as the today's activity. By Tuesday, POPs will drop off and bring the wide spread convection to a halt for the remainder of the extended range. Metzger && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1236 PM CDT Thu Jul 15 2021 Low pressure continued to hover over portions of SC KS. This was pushing across an area of moderate to heavy rain for much of the area. KICT and KHUT have cleared the precipitation for now and it should be moving into KCNU shortly. The frontal boundary extends to the NE across portions of central KS into the far NE sections. Some clearing or thinning of the clouds is occurring behind and along the boundary. This should destabilize the environment to trigger more TRW this afternoon. Main issue will be downburst winds in and around the rainshafts. However, KICT and possibly KHUT and KCNU may experience slightly stronger storms where a little better instability is present and low end severe hail is also possible. Heavy rains are likely in all areas with the trw/rw, so vsbys could become an issue. Models hint at low cigs between 1k to 1.5K towards 12z. I have edged in that direction but not totally due to lower confidence. Later tafs will have a better grasp. Towards the end of the taf fcst, the skies should begin to clear or thin out. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 69 88 71 / 80 50 10 30 Hutchinson 83 66 88 68 / 70 40 10 20 Newton 83 66 87 68 / 80 50 10 30 ElDorado 85 67 85 69 / 90 70 20 30 Winfield-KWLD 86 69 87 70 / 80 60 20 30 Russell 83 64 88 67 / 40 10 10 20 Great Bend 81 64 86 67 / 60 20 10 20 Salina 83 66 90 67 / 70 40 10 20 McPherson 83 65 87 67 / 80 40 10 20 Coffeyville 90 71 87 70 / 60 90 50 40 Chanute 86 69 85 70 / 80 90 40 30 Iola 86 69 84 70 / 80 90 40 30 Parsons-KPPF 87 70 87 70 / 70 90 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for KSZ049-051>053-067>072-082- 083-091>096-098>100. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...CWH
Hazardous weather outlook, Jul 15, 12:39 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1239 PM CDT Thu Jul 15 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161745- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1239 PM CDT Thu Jul 15 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop through the day and into the evening hours. Some of these storms could contain very heavy rain possibly producing localized flooding. The flooding risk will be along and east of a line from Mcpherson, to Hutchinson to Harper. A flood watch has been issued, see the latest bulletin for details. Additionally, an isolated severe thunderstorm can't be ruled out with the primary threat being 60 mph winds. However, any storms that develop in far south central sections may experience hail up to the size of quarters in the isolated storms. A brief funnel is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will continue to be possible Friday afternoon and evening through Tuesday. There will be the potential for these storms to contain very heavy rain Saturday through Monday. Localized flooding can't be ruled out. Some storms Saturday night and into Sunday may have an isolated severe storm. The main threat from these storms will be 60 mph winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jul 15, 10:27 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1027 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HEAVY RAIN 2 S NEW CAMBRIA 38.85N 97.51W
07/15/2021 M2.97 INCH SALINE KS COCORAHS
24-HOUR TOTAL.
0621 AM HEAVY RAIN 3 SSE SALINA 38.78N 97.59W
07/15/2021 M2.00 INCH SALINE KS TRAINED SPOTTER
0700 AM HEAVY RAIN 3 ENE SALINA 38.83N 97.57W
07/15/2021 M2.28 INCH SALINE KS COCORAHS
24-HOUR TOTAL.
0700 AM HEAVY RAIN 2 NW NEW CAMBRIA 38.90N 97.53W
07/15/2021 M2.54 INCH SALINE KS COCORAHS
24-HOUR TOTAL.
0700 AM HEAVY RAIN 5 NW NEW CAMBRIA 38.93N 97.56W
07/15/2021 M2.45 INCH SALINE KS COCORAHS
24-HOUR TOTAL.
0723 AM HEAVY RAIN 2 E STRONG CITY 38.40N 96.50W
07/15/2021 M2.00 INCH CHASE KS BROADCAST MEDIA
&&Special weather statement, Jul 15, 2:02 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Wichita KS
202 PM CDT Thu Jul 15 2021
KSZ053-151930-
Chase KS-
202 PM CDT Thu Jul 15 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Chase County in east central Kansas...
* Until 230 PM CDT.
* At 159 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 13 miles east of Burns, or 15 miles
east of Florence...moving northeast at 15 mph.
* Wind gusts up to 50 mph will be possible with this storm. A brief
funnel will be possible with this storm.
* Locations impacted include...
Cottonwood Falls, Bazaar and Matfield Green.
LAT...LON 3819 9635 3815 9636 3808 9655 3809 9672
3819 9680 3839 9651
TIME...MOT...LOC 1901Z 237DEG 15KT 3816 9666
BUTLERSpecial weather statement, Jul 15, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 PM CDT Thu Jul 15 2021
KSZ072-096-151945-
Neosho KS-Allen KS-
220 PM CDT Thu Jul 15 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 245 PM CDT.
* At 216 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Chanute...moving northeast at
20 mph.
* Wind gusts up to 50 mph will be possible with this storm. A brief
funnel will be possible with this storm.
* Locations impacted include...
Chanute, Erie, Savonburg, Elsmore, Stark and Petrolia.
LAT...LON 3758 9544 3774 9550 3791 9516 3788 9508
3772 9509 3757 9509
TIME...MOT...LOC 1919Z 247DEG 16KT 3769 9537
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:37 AM CDT | Areal Flood Warning | ICT | Saline | 3 hr |
| Jul 15, 3:08 AM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 15 more | 31 hr |
| Jul 15, 2:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Jul 15, 4:38 PM CDT | Special Weather Statement | ICT | Wilson | 67 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | ICT | Wilson | 64 min |
| Jul 15, 6:08 PM CDT | Special Weather Statement | ICT | Sedgwick | 52 min |
| Jul 15, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 44 min |
| Jul 15, 6:38 PM CDT | Special Weather Statement | ICT | Neosho | 37 min |
| Jul 15, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 25 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.